MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED VIPERWIRE ADVANCE FLEXTIP; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED VIPERWIRE ADVANCE FLEXTIP; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number VPR-GW-FLEX14
Medical Device Problem Codes Material Separation (1562); Device Damaged by Another Device (2915)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Foreign Body In Patient (2687)
Date of Event 11/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that a 1.25 solid diamondback peripheral orbital atherectomy device (oad) and a viperwire peripheral guidewire were used to treat the peroneal artery.The vessel was primarily wired with the viperwire guidewire.Approximately nine treatments were performed on low, medium, and high-speed.The oad made contact with the spring tip, resulting in a guide wire fracture.The entire radiopaque tip remains in vivo.There was no wire bias.An attempt was made to balloon the fragment to the wall but imaging did not show any movement of the fragment.In addition, persistent slow flow was observed.Nitroglycerin was administered.The patient was stable.The physician did not have any concerns about potential long-term risk outcomes.
 
Event or Problem Description
It was reported that a 1.25 solid diamondback peripheral orbital atherectomy device (oad) and a viperwire peripheral guidewire were used to treat the peroneal artery.The vessel was primarily wired with the viperwire guidewire.Approximately nine treatments were performed on low, medium, and high-speed.The oad made contact with the spring tip, resulting in a guide wire fracture.The entire radiopaque tip remains in vivo.There was no wire bias.An attempt was made to balloon the fragment to the wall but imaging did not show any movement of the fragment.In addition, persistent slow flow was observed.Nitroglycerin was administered.The patient was stable.The physician did not have any concerns about potential long-term risk outcomes.Additional information was received and in the opinion of the physician, the viperwire guidewire was the cause of the slow flow and flow was restored on its own.The patient's wounds were healing.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information received, the investigation determined that the reported material separation, device damaged by another device, foreign body in patient, medication required, obstruction/occlusion, unexpected medical intervention appear to be related to user error.In this case, it is possible that the material separation, device damaged by another device, foreign body in patient, medication required, obstruction/occlusion, unexpected medical intervention are the result of device placement and/or use techniques employed.It was reported the oad made contact with the spring tip, resulting in a guide wire fracture.The diamondback 360 peripheral orbital atherectomy system instructions for use (ifu) 92-10017 revision c), warns: ¿never advance the orbiting crown to the point of contact with the guide wire spring tip or other distal device.The maximum travel of the crown advancer knob¿and therefore the shaft tip¿is 15 cm.Moving the crown advancer knob forward moves the shaft tip an equal distance toward the guide wire spring tip.When moving the crown advancer knob, make sure there is sufficient distance between the guide wire spring tip (or other distal device) and the distal end of the shaft (10 cm minimum).If the distance between the shaft tip and the guide wire spring tip (or other distal device) is insufficient, the shaft tip may damage the guide wire spring tip (or other distal device) and result in device or component dislodgement.Distal detachment and embolization may result.¿ based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Updated fields: b5, g3, g6, h2, h6 (type of investigation, investigation findings, investigation conclusions) and h11.

Brand Name
VIPERWIRE ADVANCE FLEXTIP
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3008814558
14740 kirby dr
houston TX 77047
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key23597757
Report Number3004742232-2025-00349
Device Sequence Number9290467
Product Code MCW
UDI-Device Identifier10852528005718
UDI-Public(01)10852528005718(17)270430(10)571097-1
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K180416
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVPR-GW-FLEX14
Device Catalogue Number7-10041-03
Device Lot Number571097-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2025
Supplement Date Received by Manufacturer12/10/2025
Initial Report FDA Received Date11/19/2025
Supplement Report FDA Received Date12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexMale